Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 59, NWS Memphis, TN

April 4, 2001Gibson County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Apr 4, 2001, 9:21 AM CDT for Gibson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 4, 2001, 9:21 AM CDT (14:21 UTC)
Expired
Apr 4, 2001, 9:45 AM CDT
In force
24 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Gibson County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 6:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2589 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 041422
SVRMEM

TNC053-041445-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
921 AM CDT WED APR 4 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GIBSON COUNTY IN NORTHWEST TENNESSEE

* UNTIL 945 AM CDT.

* AT 918 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  GIBSON...MOVING EAST AT 30 MPH.

  AT 917 AM...A TRAINED WEATHER SPOTTER REPORTED DIME SIZE HAIL AT   
  TRENTON.

* CITIES IN THE PATH OF THIS STORM THROUGH 945 AM CDT INCLUDE...
  GIBSON...
  MILAN...
  HUMBOLDT...

.DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3600 8898 3582 8899 3581 8870 3601 8869

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:00 AM CDT, 6 hours 21 minutes earlier.

Area forecast discussion, Apr 4, 3:00 AM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
300 AM CDT WED APR 4 2001

CURRENTLY...SFC FRONT EXTENDS ROUGHLY ALONG A CORINTH-MEMPHIS-
RUSSELLVILLE LINE. DWPTS RANGE FROM THE U60S ACROSS THE DELTA TO MID
50S ACROSS NRN ZONES. REGIONAL RADARS FAIRLY QUIET ATTM.
HOWEVER...WATER VAPOR IMAGERY SHOWS A S/W TROUGH MOVING INTO THE
ARKLATEX REGION W/ SOME MID LEVEL CLOUD ENHANCEMENT AND SOME LIGHT
RADAR ECHOES BEING NOTED ACROSS NRN LA AND SRN AR. CONVECTION ALSO
DEVELOPING RAPIDLY ACROSS PORTIONS OF MO ATTM.

BELIEVE BEST CHC OF CONVECTION WILL BE ACROSS SRN ZONES IN THE VNCTY
OF THE SFC-H8 FRONT...H8-H7 THTE RIDGE IN ADVANCE OF THE MID LEVEL
SHORTWAVE. IN ADDITION...KNQA RADAR INDICATED A FINE LINE/OUTFLOW
BOUNDARY PUSHING INTO NRN MS EARLY TNGT. WILL LIKELY TAPER POPS FROM
50% SOUTH TO 30% NORTH. HOWEVER...WILL MONITOR DEVELOPMENT...
PROPAGATION OF CONVECTION ACROSS MO BEFORE FINALIZING 1ST PERIOD
POPS. WRN/SRN PORTIONS OF THE CWFA IN DAY1 SLGT RISK. SHEAR DOES NOT
LOOK AS IMPRESSIVE AS PREVIOUS DAYS...BUT MID LEVEL DRYING MAY BE A
BIT MORE CONDUCIVE TO ISOLD DOWBURSTS AS WELL AS SEVERE HAIL.

WILL INCLUDE LOW CHC POPS FOR SRN MOST ZONES FOR TNGT FOR LINGERING
EVENING CONVECTION. WILL ALSO INCLUDE LOW CHC POPS FOR ERN ZONES
(THANKS TO DISCUSSION W/ OHX) GIVEN THE POTENTIAL FOR ANOTHER MCS TO
OUR NORTH TNGT AND SOUTHEAST PROPOGATION PER CORFIDI VECTORS. WILL
MAINTAIN CONSISTENCY OF THE REMAINDER OF THE FCST FOR NOW.
AMPLIFYING H5 RIDGE SLIDES EWD OUT OF THE PLAINS AND INTO THE MS.
SRLY SFC-H7 FLOW WILL KEEP ABUNDAT LOW LEVEL MOISTURE ACROSS THE MID
SOUTH. WOULD NOT BE SUPRISED TO SEE A FEW TSRA THU AFTN...BUT
BELIEVE COVERAGE WOULD BE LIMITED DUE TO MID LEVEL SUBSIDENCE.
OHX(JOHN)...THANKS FOR COORDINATION.

MEM EB 079/065 082/066 082 15411
MKL EB 075/059 079/061 080 15311
JBR EB 075/061 081/062 081 15311
TUP TB 078/062 081/063 081 15511>

.MEG...NONE.

CBD

In the hours before

Special weather statement, Apr 4, 3:45 AM CDT, 5 hours 36 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-041700-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
345 AM CDT WED APR 4 2001

THIS SEVERE WEATHER OUTLOOK COVERS WEST TENNESSEE...NORTH
MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS WEST
TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI
BOOTHEEL. THIS INCLUDES THE CITIES OF MEMPHIS...DYERSBURG...
JACKSON...JONESBORO...OXFORD AND TUPELO.

A STATIONARY FRONT WILL REMAIN NEAR THE BORDER OF TENNESSEE AND
MISSISSIPPI TODAY. THUNDERSTORMS MAY DEVELOP ALONG AND NEAR THIS
FRONT DURING THE MORNING AS AN UPPER LEVEL DISTURBANCE APPROACHES
FROM THE WEST. ALSO...ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE
ALONG THE FRONT AS THE MOIST AIRMASS BECOMES MORE UNSTABLE THIS
AFTERNOON.

THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL WITH A SMALLER
THREAT OF DAMAGING WINDS.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEATHER
RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVI9SION OUTLETS FOR THE
LATEST WEATHER FORECASTS AND INFORMATION.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 5:27 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman48 min
Apr 4, 6:13 AM CDTSevere Thunderstorm WarningMEGHardeman47 min
Apr 4, 6:43 AM CDTSevere Thunderstorm WarningMEGLake47 min
Apr 4, 6:55 AM CDTSevere Thunderstorm WarningMEGDyer50 min
Apr 4, 7:54 AM CDTSevere Thunderstorm WarningMEGDyer36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.